Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 7, NWS Albuquerque, NM

February 10, 2009

NWS Albuquerque, NM issued this wind advisory at Feb 10, 2009, 2:38 AM MST. It took effect at Feb 10, 2009, 10:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2009, 2:38 AM MST (09:38 UTC)
In effect from
Feb 10, 2009, 10:00 AM MST
Expired
Feb 10, 2009, 11:00 PM MST
In force
13 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 100938
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
238 AM MST TUE FEB 10 2009

...STRONG WINDS EXPECTED TODAY...

.A STRONG UPPER LEVEL STORM SYSTEM WILL TRACK EAST ACROSS NEW
MEXICO TODAY. A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO
DEVELOP WHICH WILL LIKELY TRANSLATE INTO SUSTAINED SOUTHWEST TO WEST
WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. THE STRONG WINDS
MAY ALSO CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE
VISIBILITIES ESPECIALLY NEAR OPEN FIELDS. THE STRONG WINDS ARE
EXPECTED TO GRADUALLY DIMINISH AROUND SUNSET.

NMZ019-020-110000-
/O.NEW.KABQ.WI.Y.0007.090210T1700Z-090211T0000Z/
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
INCLUDING THE CITIES OF...ROSWELL...PORTALES
238 AM MST TUE FEB 10 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO PRODUCE SUSTAINED
SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.
THE STRONG WINDS MAY ALSO CREATE AREAS OF BLOWING DUST WHICH MAY
REDUCE VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS. THE STRONG
WINDS WILL GRADUALLY DIMINISH AROUND SUNSET. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

KW
2 follow-up statements
000 
WWUS75 KABQ 101811
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1111 AM MST TUE FEB 10 2009

...STRONG AND GUSTY WINDS THIS AFTERNOON AND EVENING OVER EASTERN
NEW MEXICO...

.A VIGOROUS UPPER LEVEL STORM SYSTEM WILL TRACK OVER NEW MEXICO
TODAY AND THIS EVENING. DEEPENING SURFACE LOW PRESSURE OVER TEXAS
AND OKLAHOMA WILL RESULT IN SUSTAINED SOUTHWEST TO WEST WINDS OF
25 TO 40 MPH WITH GUSTS UP TO 55 MPH. THE WIND IS EXPECT TO SHIFT
TO THE NORTHWEST LATE THIS AFTERNOON AND EARLY THIS EVENING...BUT
WILL CONTINUE TO BE STRONG. THE WINDS MAY ALSO CREATE AREAS OF
BLOWING DUST WHICH MAY REDUCE VISIBILITIES. THE WINDS SHOULD BEGIN
TO DIMINISH BY MIDNIGHT. 

NMZ006-012-013-018-021-110600-
/O.EXB.KABQ.WI.Y.0007.000000T0000Z-090211T0600Z/
HARDING COUNTY-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
DE BACA COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...SANTA ROSA...TUCUMCARI...
FORT SUMNER...CLOVIS
1111 AM MST TUE FEB 10 2009

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP
TO 55 MPH ARE POSSIBLE THIS AFTERNOON OVER THE NORTHEAST AND EAST
CENTRAL PLAINS. THE WIND IS EXPECTED TO SHIFT TO THE NORTHWEST
BY THIS EVENING...BUT REMAIN STRONG...BEFORE DIMINISHING BY
MIDNIGHT.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.
MOTORISTS SHOULD BE ALERT FOR AREAS OF REDUCED VISIBILITIES IN
BLOWING DUST.

$$

NMZ019-020-110600-
/O.EXT.KABQ.WI.Y.0007.000000T0000Z-090211T0600Z/
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
INCLUDING THE CITIES OF...ROSWELL...PORTALES
1111 AM MST TUE FEB 10 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING
FOR THE SOUTHEAST PLAINS.

SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP
TO 55 MPH ARE POSSIBLE THIS AFTERNOON OVER THE SOUTHEAST PLAINS.
THE WIND IS EXPECTED TO SHIFT TO THE NORTHWEST BY THIS
EVENING...BUT REMAIN STRONG...BEFORE DIMINISHING BY MIDNIGHT.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
000 
WWUS75 KABQ 110537
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1037 PM MST TUE FEB 10 2009

NMZ006-012-013-018>021-110645-
/O.EXP.KABQ.WI.Y.0007.000000T0000Z-090211T0600Z/
HARDING COUNTY-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...SANTA ROSA...TUCUMCARI...
FORT SUMNER...ROSWELL...PORTALES...CLOVIS
1037 PM MST TUE FEB 10 2009

...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING FOR EAST
CENTRAL AND SOUTHEAST NEW MEXICO.

WINDS WILL CONTINUE TO GRADUALLY DIMINISH OVER THE REGION...THUS
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. EXPECT SPEEDS OF 15
TO 30 MPH WITH GUSTS UP TO 45 MPH THROUGH EARLY WEDNESDAY MORNING.

$$

DPORTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:00 PM MST, 11 hours 38 minutes earlier.

Area forecast discussion, Feb 9, 3:00 PM MST, 11 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MST MON FEB 9 2009

.DISCUSSION...INCOMING STORM SYSTEM PRODUCING PRECIPITATION ACROSS
ARIZONA THIS AFTERNOON. STRONG WESTERLY WINDS AT MOUNTAINTOP LEVEL
OVER NORTHWEST QUARTER OF NEW MEXICO HAVE BEEN PRODUCING FLURRIES
INTERMITTENTLY THROUGH THE DAY AT GALLUP...FARMINGTON AND SOME
HIGHER TERRAIN LOCALES SUCH AS CHAMA AND ANGEL FIRE. LATEST MODEL
RUNS CONTINUE TO DIVE SOME OF THE ENERGY ASSOCIATED WITH THE SYSTEM
FARTHER SOUTH INTO SOUTHERN NEW MEXICO AND SOUTHWARD...WHICH WOULD
DECREASE SOME OF THE STRONGER WIND POTENTIAL OVER SOUTHERN AND
EASTERN NEW MEXICO.  HOWEVER...SURFACE GRADIENT SUFFICIENT FOR GUSTY
WINDS IN ANY CASE...AND MAY BE CLOSE TO ADVISORY LEVELS.

BEST CONFIDENCE AT THIS POINT IS WITH POTENTIAL FOR SNOW
ACCUMULATIONS WEST OF THE CONTINENTAL DIVIDE LATER TONIGHT AND EARLY
TUESDAY.  CENTRAL AREAS ARE LESS CERTAIN WITH GFS CONTINUING IN IT/S
TREND OF DEVELOPING 2 H5 CLOSED LOWS OVER EASTERN NEW MEXICO
TUESDAY. WILL HAVE TO WATCH WHAT HAPPENS IN REGARDS TO SNOW IN ZONE
5 AND AS WELL IN LOWER TO MID RIO GRANDE VALLEY DEPENDING ON THE
TRACK OR TRACKS.
GFS DID HINT AT AN H7 CIRCULATION MOVING FROM WEST TO EAST OVER
NORTHERN NEW MEXICO...SO MAY BE SOME SUPPORT FOR MORE THAN ADVISORY
SNOWS IN SANGRE DE CRISTO MOUNTAINS. WOULDN/T BE SURPRISED TO SEE A
COUPLE OF INCHES IN THE ABQ METRO AREA ALSO.

SNOWFALL TAPERS OFF TUESDAY NIGHT...THEN A BRIEF SPELL OF FAIR
WEATHER WEDNESDAY. THURSDAY SYSTEM STILL SCHEDULED TO BE WEAKER AND
IMPACT ONLY THE NORTHERN HALF OF THE STATE.

&&

.AVIATION...WINDY CONDITIONS WILL PERSIST THROUGH 02Z ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN WITH WESTERLY WIND GUSTS NEAR 40KTS
POSSIBLE. THEREAFTER...WINDS WILL DIMINISH.  CEILINGS AND
VISIBILITIES WILL GRADUALLY LOWER ACROSS THE WESTERN THIRD OF THE
STATE THROUGH THE EVENING AND OVERNIGHT HOURS.  IFR AND LIFR
CEILINGS AND VISIBILITIES IN SNOW SHOWERS WILL BE LIKELY AFTER 00Z
AND WILL IMPACT KGUP AND KFMN.  IFR CEILINGS AND VSBYS IN SNOW
SHOWERS WILL CONTINUE ACROSS THE NORTHERN MTNS THRU TUESDAY. MTNS
WILL BE OCCASIONALLY OBSCURED. SNOW SHOWERS MAY MOVE INTO KSAF AND
KABQ AFTER 12Z TUES. STRONG AND GUSTY WINDS ARE EXPECTED AGAIN
TUESDAY ACROSS THE SOUTHEAST QUARTER OF THE STATE...WHERE GUSTS UP
TO 45KT WILL BE POSSIBLE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z.

&&

.FIRE WEATHER...VERY STRONG WINDS HAVE PLAGUED THE EASTERN PLAINS OF
NM TODAY.  GUSTS NEAR 50 MPH HAVE ACTED TO DRY THE AREA SOME AFTER
LAST NIGHTS RAINFALL. HOWEVER...RELATIVE HUMIDITIES HAVE REMAINED
ABOVE 20 PERCENT THUS FAR. MEANWHILE...INTERMITTENT LIGHT SNOW
SHOWERS HAVE CONTINUED ACROSS THE NORTHERN MOUNTAINS WHERE LOCALIZED
AREAS HAVE PICKED UP AN INCH OR TWO. STORM SYSTEM NUMBER 2 WILL
BEGIN TO IMPACT THE STATE TONIGHT.  THUS...SNOW SHOWERS WILL
INCREASE IN COVERAGE OVER WESTERN AND NORTHERN NEW MEXICO
OVERNIGHT...AND ACCUMULATING SNOWFALL IS LIKELY. PLEASE SEE THE
WINTER STORM WARNINGS FOR MORE DETAILS.  AS THE STORM SYSTEM
TRANSLATES EAST...SNOW SHOWERS WILL BEGIN TO AFFECT THE CENTRAL AND
SOUTH CENTRAL MOUNTAINS AND THE RIO GRANDE VALLEY...WHERE LIGHT
ACCUMULATIONS ARE POSSIBLE.

ADDITIONALLY...A STRONG SURFACE LOW WILL DEVELOP ACROSS THE NM/OK/CO
BORDER BY NOON ON TUESDAY. THIS WILL RESULT IN VERY STRONG WINDS
ACROSS PORTIONS OF THE CENTRAL HIGH PLAINS AND EAST CENTRAL PLAINS
WHERE WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE. STRONG WIND WILL
RESULT IN GOOD TO EXCELLENT VENTILATION STATEWIDE TUES.

THE STORM SYSTEM WILL EXIT THE STATE LATE TUESDAY NIGHT. THEREAFTER
TEMPS WILL GRADUALLY WARM THRU THURSDAY. BREEZY CONDITIONS WILL
REMAIN POSSIBLE BOTH WED AND THURS ACROSS THE EASTERN PLAINS...AND
DAYTIME RELATIVE HUMIDITIES ARE EXPECTED TO DROP NEAR 20 PERCENT.
POOR TO FAIR VENTILATION IS EXPECTED ON WEDNESDAY ACROSS CENTRAL AND
WESTERN AREAS...WHILE GOOD VENTILATION IS EXPECTED ACROSS THE EAST.
EXCELLENT VENTILATION IS EXPECTED STATEWIDE ON THURSDAY AS MIXING
HEIGHTS INCREASE.

ANOTHER STORM SYSTEM MAY BRING PRECIPITATION TO NORTHERN PORTIONS OF
THE STATE THURSDAY NIGHT AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  27  38  20  43 /  60  50  10   5
GALLUP..........................  24  32   8  40 /  80  70   5   0
GRANTS..........................  22  35  12  44 /  60  70  10   0
GLENWOOD........................  28  44  18  52 /  80  80   5   0
CHAMA...........................  17  31   3  36 /  90  80  20   5
LOS ALAMOS......................  28  38  16  43 /  60  70  20   0
RED RIVER.......................  13  26   0  31 /  70  60  20   0
TAOS............................  22  35  10  40 /  40  60  20   0
SANTA FE........................  24  36  17  42 /  30  60  10   0
SANTA FE AIRPORT................  26  37  20  45 /  30  60  10   0
ESPANOLA........................  25  41  18  47 /  30  60  10   0
ALBUQUERQUE HEIGHTS.............  32  43  26  50 /  20  60   5   0
ALBUQUERQUE VALLEY..............  27  43  22  52 /  20  60   5   0
ALBUQUERQUE FOOTHILLS...........  29  39  23  48 /  20  60  10   0
ALBUQUERQUE WEST MESA...........  27  43  24  53 /  20  60   5   0
SOCORRO.........................  25  48  23  53 /  20  60   5   0
SANDIA PARK/CEDAR CREST.........  25  35  18  44 /  20  60  10   0
MORIARTY/ESTANCIA...............  26  38  17  47 /  10  50  10   0
CARRIZOZO.......................  32  44  20  50 /  20  60  10   0
RUIDOSO.........................  29  41  20  46 /  20  60  10   0
RATON...........................  22  44  16  46 /   5  30  20   0
LAS VEGAS.......................  25  39  18  48 /  10  20  10   0
ROY.............................  26  44  22  49 /   5  20  20   0
CLAYTON.........................  29  52  23  52 /   0  20  30   0
SANTA ROSA......................  30  48  27  55 /   5  20  10   0
TUCUMCARI.......................  34  53  29  56 /   0  20  10   0
FORT SUMNER.....................  33  48  27  56 /   0  20  10   0
CLOVIS..........................  35  55  29  57 /   0  20  10   0
PORTALES........................  34  56  28  60 /   0  20  10   0
ROSWELL.........................  36  54  30  62 /   0  20  10   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 5 AM TO 11 PM MST TUESDAY FOR THE
FOLLOWING ZONES...NMZ003-010-011-016-017-026.

WINTER STORM WARNING UNTIL 5 PM MST TUESDAY FOR THE FOLLOWING
ZONES...NMZ001-002-004-008-014.

WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ004>007-010>013-016>018-020-021-026.

&&
Hazardous weather outlook, Feb 9, 4:07 PM MST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
407 PM MST MON FEB 9 2009

NMZ001>021-026-101300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
407 PM MST MON FEB 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR MUCH OF WESTERN AND NORTH
CENTRAL NEW MEXICO FOR TONIGHT AND TUESDAY. PLEASE REFER TO THE
LATEST WINTER STORM WARNING MESSAGE FOR DETAILS.

A WIND ADVISORY IS IN EFFECT UNTIL 5 PM MONDAY FOR AREAS ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE SUSTAINED WINDS OF 25
TO 35 MPH ARE EXPECTED. OCCASIONAL GUSTS UP TO 50 AND 55 MPH ARE
ALSO POSSIBLE IN THIS AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WINTER STORM WARNING WILL CONTINUE FOR MUCH OF WESTERN AND
NORTH CENTRAL NEW MEXICO. ALSO...A WINTER WEATHER ADVISORY IS IN
EFFECT FOR MUCH OF CENTRAL NEW MEXICO AND THE UPPER RIO GRANDE
VALLEY ON TUESDAY AND TUESDAY EVENING. PLEASE REFER TO THE LATEST
WINTER STORM WARNING MESSAGE FOR DETAILS.

WINDY CONTIIONS ARE POSSIBLE ON THURSDAY OVER EASTERN NEW MEXICO
ALONG WITH SNOWY CONDITIONS OVER NORTHERN NEW MEXICO AS ANOTHER
PACIFIC STORM SYSTEM MOVES ACROSS THE STATE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.